MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW ROD TI 5.5X200

MEDACTA INTERNATIONAL SA PEDICLE SCREW ROD TI 5.5X200
Catalog Number 03.50.401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Weakness (2145)
Date of Event 02/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director on 02 march 2018: rod fracture in lumbar spine stabilization with pedicle screws.According to report, the patient probably suffered a traumatic event that caused fracture of l5 and a reoperation.A couple of months later, the longitudinal rod was found broken and replaced.From the information available, no fusion took place between l4 and l5.In absence of fusion, the temporary stabilization devices may fail because they cannot be dimensioned for long-term performance if unsupported by bony structures.The available documentation does not allow further conclusions to be drawn.Batch review performed on 16 march 2018: lot 144733: 200 items manufactured and released on 18 november 2014; expiration date: 2019-10-23.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported issue.
 
Event or Problem Description
Revision surgery performed due to pain probably caused by a rod breakage 1 year and 2 months after primary.The surgeon revised 2 rods and 6 screws.He re-implanted at l2-pelivis.The patient had a primary on 8 (b)(6) 2016.On (b)(6) 2016 the patient fractured at l5, and was having pain and weakness, surgeon removed one interbody one 7x45 pedicle screw and two rods.(mdr 2016-00754).On (b)(6) 2018 the patient came in complaining of pain.The cause of pain was not determined.

Brand Name
PEDICLE SCREW ROD TI 5.5X200
Common Device Name
ROD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7345188
Report Number3005180920-2018-00161
Device Sequence Number16649927
Product Code KWP
UDI-Device Identifier07630030835346
UDI-Public07630030835346
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date10/23/2019
Device Catalogue Number03.50.401
Device Lot Number144733
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2018
Initial Report FDA Received Date03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR